Hail, Lincoln
- When
- April 12, 4:10 PM MST
- Where
- Lincoln County, 0.1 mi SSW of San Patricio
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.409, -105.331
Increased moisture ahead of a short wave trough over the Great Basin streamed into central and eastern New Mexico. This helped to produce isolated showers and thunderstorms, one of which turned severe near San Patricio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Increased moisture ahead of a short wave trough over the Great Basin streamed into central and eastern New Mexico. This helped to produce isolated showers and thunderstorms, one of which turned severe near San Patricio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 12, 2:02 PM MST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT MON APR 12 2010 .DISCUSSION... DRY LINE AND DRY SLOT TO BE BATTLING IT OUT OFF AND ON AND BACK AND FORTH THROUGH AT LEAST THU. RADAR IMAGERY AS OF MID AFTN SHOWING A PRETTY CLASSIC CONTRAST OF HIGH BASED VIRGA CONVECTION IN MOISTURE STARVED ENVIRONMENT WEST OF CENTRAL MTN CHAIN...SHOWING LOW REFLECTIVITIES...VS MORE ROBUST WETTING CONVECTION FARTHER TO THE EAST WHERE MOISTURE A LITTLE MORE AMPLE...THOUGH STILL NOT TERRIBLY IMPRESSIVE. FOCUS FOR PCPN THIS EVENIN LIKELY TO BE EAST FROM THE TAOS AND SANTA FE COUNTIES AREA...EVENTUALLY PERHAPS ALL THE WAY TO THE TX LINE LATER THIS EVENING. SO HAVE KEPT HIGHEST POPS THERE THIS EVE PRETTY MUCH AS CONSTRUCTED BY EARLIER SHIFTS WITH A FEW MINOR TWEAKS. SPS HAS THIS GENERAL AREA AS AN AREA THAT HAS BEST CHANCE OF SEEING SOME STRONG AND PERHAPS MARGINALLY SEVERE STORMS THIS EVENING...BUT NOT HIGHLIGHTED AS HIGH AS A FORMAL SLIGHT RISK AREA. HAVE HAD A FEW SMALL HAIL REPORTS THERE OF THIS WRITING. THESE SHOULD LOSE SOME INTENSITY BY AT LEAST LATE EVE...THOUGH SOME ACTIVITY MAY WELL CONTINUE EVEN AFTER MIDNIGHT ANYWHERE IN ROUGHLY THE E HALF OF NM. AS TROUGH EXTENDING S FROM FAIRLY DEEP UPPER LOW CROSSES NW/N NM TUE THE DRY SLOT MAY EXTEND FARTHER TO THE E INTO PORTIONS OF N CENTRAL AND CENTRAL NM...RESULTING IN AT LEAST SLIGHTLY LOWER POPS ALONG AND A VERY SHORT DISTANCE E OF MUCH OF CENTRAL MTN CHAIN. STILL MAY HAVE A LOW RISK OF ISOLATED OR MARGINALLY SEVERE STORMS ACROSS E CENTRAL AND NE NM TUE AFTN OR EVE...AND PERHAPS A LITTLE LARGER ARES OF THE E WED. STILL MARGINAL ENOUGH THAT SPC NOT TOO IMPRESSED AT THIS TIME. 43 && .AVIATION... TWO WEATHER REGIMES ACROSS THE STATE. THE DRY REGIME IS FOUND WEST OF THE RIO GRANDE AND THE MOIST REGIME IS IN PLACE ACROSS THE EASTERN PLAINS EXTENDING TOWARD THE CENTRAL MOUNTAIN CHAIN. ACROSS THE EASTERN PLAINS EXPECT ISOLD/WDLY SCT TSRA WITH MVFR CIGS/VSBYS AND WIND GUSTS TO 50KT AND SMALL HAIL. WEST OF THE CENTRAL MOUNTAIN CHAIN...700 MB WINDS ARE INCREASING FROM THE SOUTH AS UPPER TROUGH APPROACHES FOUR CORNERS REGION...GUSTS TO 40KT POSSIBLE THIS AFTERNOON THROUGH TO SUNSET. ACCORDINGLY AN AWW WAS ISSUED FOR KABQ FROM 2 PM TO 8 PM FOR SOUTH/SOUTHWEST WIND 20 TO 30 KTS WITH GUSTS TO 40 KTS. AN INCREASE IN MID LEVEL MOISTURE WILL ALLOW FOR ISOLD/WDLY SCT TS THIS AFTERNOON FIRING ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...MAINLY NORTH OF INTERSTATE 40 AND EAST OF THE RIO GRANDE VALLEY. EXPECT A REPEAT OF LOW LEVEL CLOUDS AND FOG TOMORROW MORNING FROM KROW TO KTCC. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... LOW LEVEL MOISTURE MAKING A RUN NORTH AND WESTWARD UP THE PECOS RIVER VALLEY...AND COUPLED WITH INCREASING WINDS ALOFT ASSOCIATED WITH UPPER TROUGH MOVING INTO FOUR CORNERS REGION...HAVE RESULTED IN CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF NORTHWESTERN NEW MEXICO...AS WELL AS PORTIONS OF THE RIO GRANDE VALLEY IN CENTRAL NEW MEXICO...AND ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN THE EASTERN PLAINS TODAY. IN THE WEST...WHERE LOW LEVEL MOISTURE IS LACKING...CONVECTION WILL BE DRY...AND FOCUSED MAINLY ALONG AND NORTH OF INTERSTATE 40. IN THE EAST...POTENTIAL FOR WETTING RAINS IS HIGHER...AS DEWPOINTS HAVE CLIMBED INTO THE LOW TO MIDDLE 50S OVER SOUTHEAST/EAST CENTRAL NEW MEXICO...AND ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AND EVENING. WITH THE INCREASING WINDS ALOFT...LESS THAN GOOD VENTILATION WILL NOT BE A CONCERN. RELATIVELY WEAK SOUTHWEST WINDS ALOFT ON WEDNESDAY AND THURSDAY WILL RESULT IN SOME AT LEAST LOCALIZED AREAS OF FAIR TO POOR VENTILATION OVER THE NORTHWEST QUARTER OF THE FORECAST AREA. LOW LEVEL MOISTURE WILL CONTINUE TO SLOSH BACK AND FORTH IN THE PLAINS...WITH THE DEEPEST MOISTURE ALONG THE TEXAS BORDER. A WEAK UPPER TROUGH LATER IN THE WORK WEEK MAY IGNITE MORE WIDESPREAD SHOWERS AND STORMS OVER THE NORTH AND EAST FRIDAY AND FRIDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 59 28 71 / 20 5 0 0 DULCE........................... 33 57 25 66 / 30 10 0 5 CUBA............................ 36 64 26 68 / 20 10 0 5 GALLUP.......................... 31 60 21 70 / 10 10 0 0 EL MORRO........................ 30 60 24 67 / 10 5 0 0 GRANTS.......................... 33 65 25 70 / 10 5 0 0 QUEMADO......................... 30 64 25 69 / 10 0 0 0 GLENWOOD........................ 38 72 34 77 / 0 0 0 0 CHAMA........................... 30 49 19 60 / 30 30 5 5 LOS ALAMOS...................... 38 65 29 67 / 30 5 0 0 PECOS........................... 40 63 33 64 / 40 10 10 10 CERRO/QUESTA.................... 38 60 22 62 / 30 20 5 5 RED RIVER....................... 33 52 25 54 / 50 30 10 20 ANGEL FIRE...................... 35 59 25 60 / 60 30 10 20 TAOS............................ 44 64 27 64 / 30 10 0 5 ESPANOLA........................ 43 72 36 74 / 20 0 0 0 SANTA FE........................ 40 67 31 68 / 30 10 0 5 SANTA FE AIRPORT................ 43 68 35 71 / 30 5 0 5 ALBUQUERQUE FOOTHILLS........... 47 71 40 73 / 20 5 0 0 ALBUQUERQUE HEIGHTS............. 49 72 44 75 / 20 5 0 0 ALBUQUERQUE VALLEY.............. 48 74 42 77 / 20 5 0 0 ALBUQUERQUE WEST MESA........... 48 73 41 77 / 20 0 0 0 LOS LUNAS....................... 49 76 39 78 / 20 0 0 0 RIO RANCHO...................... 47 72 40 75 / 20 5 0 0 SOCORRO......................... 48 77 42 79 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 40 70 33 71 / 20 5 5 5 MORIARTY/ESTANCIA............... 43 69 35 70 / 30 5 5 10 CLINES CORNERS.................. 38 66 36 68 / 40 10 10 20 GRAN QUIVIRA.................... 45 70 37 70 / 30 0 5 10 CARRIZOZO....................... 53 75 44 71 / 20 0 0 10 RUIDOSO......................... 43 66 43 62 / 30 10 10 30 CAPULIN......................... 44 64 40 64 / 50 20 20 40 RATON........................... 43 69 35 68 / 50 20 10 30 LAS VEGAS....................... 42 66 34 63 / 50 20 10 20 CLAYTON......................... 49 71 47 67 / 40 30 30 40 ROY............................. 48 69 47 65 / 60 20 20 30 CONCHAS......................... 55 77 50 74 / 40 20 20 30 SANTA ROSA...................... 55 76 51 73 / 30 20 20 40 TUCUMCARI....................... 56 77 51 72 / 30 30 30 30 CLOVIS.......................... 54 72 53 68 / 30 30 30 40 PORTALES........................ 54 73 53 69 / 30 30 40 40 FORT SUMNER..................... 55 78 53 74 / 30 20 30 30 ROSWELL......................... 55 80 54 71 / 30 20 20 40 PICACHO......................... 57 81 54 71 / 30 10 10 30 ELK............................. 51 75 50 68 / 40 10 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501-502-504>508-519-520-527>531. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101-105-106-109. && 43/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 AM MDT MON APR 12 2010 NMZ501>540-131200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 526 AM MDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL AFFECT PORTIONS OF CENTRAL AND WESTERN NEW MEXICO AS WELL AS THE NORTHEAST HIGHLANDS AND PLAINS THIS AFTERNOON. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP FOR AREAS ALONG AND WEST OF THE RIO GRANDE VALLEY THIS AFTERNOON. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS PORTIONS OF THE RIO GRANDE VALLEY AND THE NORTHEAST PLAINS TUESDAY. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS TUESDAY AFTERNOON AND EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT MON APR 12 2010
NMZ526-539-122215-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
351 PM MDT MON APR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
415 PM MDT...
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GLENCOE...OR ABOUT 13 MILES EAST OF
RUIDOSO...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN PATRICIO...HONDO...LINCOLN
AND ARABELA. THIS INCLUDES HIGHWAYS 70 AND 380...AND STATE ROAD 246.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
LAT...LON 3330 10532 3329 10539 3330 10559 3331 10562
3372 10537 3351 10500 3327 10531
TIME...MOT...LOC 2150Z 221DEG 22KT 3338 10539
SHYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 403 PM MDT MON APR 12 2010 NMZ512-514-515-528-529-122230- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 403 PM MDT MON APR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO ARRIBA...WESTERN MORA...NORTHWESTERN SAN MIGUEL AND EXTREME SOUTHERN TAOS COUNTIES THROUGH 430 PM MDT... AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR UPPER COLONIAS...OR ABOUT 20 MILES WEST OF LAS VEGAS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...EL PORVENIR...SAN IGNACIO... SAPELLO...GASCON...TIERRA MONTE...LEDOUX...ROCIADA...SOUTH CARMEN...CANON...MONTE APLANADO...MANUELITAS...BUENA VISTA AND GOLONDRINAS. THIS INCLUDES STATE ROAD 518 FROM SAPELLO TO LA CUEVA. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. LAT...LON 3605 10558 3589 10513 3556 10550 3564 10569 TIME...MOT...LOC 2201Z 207DEG 24KT 3568 10554 SHY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT MON APR 12 2010
NMZ526-539-122300-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
430 PM MDT MON APR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY
THROUGH 500 PM MDT...
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUIDOSO DOWNS...OR ABOUT 6 MILES EAST OF
RUIDOSO...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...GLENCOE...SAN
PATRICIO...HONDO...FORT STANTON...CAPITAN...LINCOLN...ENCINOSO AND
ARABELA. THIS INCLUDES HIGHWAY 70 AND HIGHWAY 380.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
LAT...LON 3323 10532 3330 10532 3329 10539 3329 10557
3332 10568 3394 10549 3372 10487 3367 10487
3323 10530
TIME...MOT...LOC 2230Z 206DEG 22KT 3339 10552
SHYThe Holloman AFB radar (KHDX), 82 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215384.